Advertisement

Hip pain can be caused by antidepressants

Those who have undergone hip replacement operations and are experiencing pain may want to check with their GP about their medication history.

A new study presented to the American Academy of Orthopaedic Surgeons has found that antidepressants can cause patients to suffer with pain at the site of the operation.

Individuals who took the drugs as long as three years before their replacement have been reported to be more likely to have less satisfaction with their procedure.

The report found that the scenario is not uncommon, with 13 per cent of patients using antidepressants prior to hip surgery.

According to the researchers, a person's mental health should be a major consideration for healthcare staff both and after the operation.

A recent study by the Hospital for Special Surgery in New York, which analysed the medical records of patients who were given metal-on-metal hip joints, found that it may be the structure, as opposed to the material, which can cause complications

Comment on this page »

Features

Latest news

Spire Harpenden Hospital wins prestigious industry award

New testing technique comes to The Royal Marsden

Bupa announce £2.9 million investment

Hip pain can be caused by antidepressants
Advertisement
Advertisement
Connect with us on:

This site compiles with the HONcode standard for trustworthy health information